Rendiconti del Circolo Matematico di Palermo

, Volume 40, Issue 1, pp 136–141 | Cite as

A characterization of almost resolvable spaces

  • James Foran
  • Paul Liebnitz


A space is said to be resolvable if it has two disjoint dense subsets. It is shown thatX is a Baire space with no resolvable open subsets iff every real function defined onX has a dense set of points of continuity. Thus almost resolvable spaces, as defined by Bolstein, are shown to be characterized as the union of a first category set and a closed resolvable set.


Topological Space Baire Space Baire Property Disjoint Open Subset Void Interior 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Bolstein R.,Sets of points of discontinuity, Proc. Amer. Math Soc.38, No. 1, 1973.Google Scholar
  2. [2]
    Ceder J.G.,On maximally resolvable spaces, Fund. Math.55 (1964), 87–93.MATHMathSciNetGoogle Scholar
  3. [3]
    Ceder J.G., Pearson T.L.,On products of maximally resolvable spaces, Pacific J. Math.22 (1967).Google Scholar
  4. [4]
    Hahn H.,Reele Funktionen, Academic Verlagsgesellschaft, Leipzig, 1932, reprint Chelsea, New York, 1948.Google Scholar
  5. [5]
    Hewitt E.,A problem of set-theoretic topology, Duke Math. J.10 (1943), 309–333, MR 5, 46.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Hewitt E., Stromberg K.,Real and abstract analysis, A modern treatment of the theory of functions of a real variable, Springer-Verlag, New York, 1965, MR 32 5826.MATHGoogle Scholar
  7. [7]
    Katetov M.,On topological spaces containing no disjoint dense subsets, Math. Sbornik, N.S.,21 (63), 1947, 3–12.MathSciNetGoogle Scholar
  8. [8]
    Kelley J.L.,General Topology, New York, 1955.Google Scholar
  9. [9]
    Kunen K., Szymanski A., Tall F.,Baire irresolvable spaces and ideal theory, Annales Mathematicae Silesianae 2 (14), Uniwersytet Sloski, Kawotice 1986.Google Scholar
  10. [10]
    Kuratowski C.,Topology, Vol. II, New York and London, 1968.Google Scholar
  11. [11]
    Malyhin V.I.,On the resolvability of the product of two spaces and a problem of Katetov, (in Russian) Dokl. Akad. Nauk SSSR222 (1975), 725–729.MathSciNetGoogle Scholar
  12. [12]
    Padmavally K.,An example of a connected irresolvable Hausdorff space, Duke Math. J.20 (1953), 513–520.MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    Pearson T.L.,Some sufficient conditions for maximal resolvability, Canad. Math. Bull.14 (1971), 191–196.MATHMathSciNetGoogle Scholar
  14. [14]
    Young W.H.,Uber die Einteilung der unstetigen Funktionen und die Verteilung ihrer Stetigkeitspunkte, S.B. Akad. Wiss. Wien Math.-Natur. K. Abt. IIA112 (1907), 1307–1311.Google Scholar

Copyright information

© Springer 1991

Authors and Affiliations

  • James Foran
    • 1
  • Paul Liebnitz
    • 1
  1. 1.Department of MathematicsUniversity of Missouri-Kansas CityKansas City

Personalised recommendations